Ask a doctor

Headache and Blue Bulging Veins After Botox

I have had botox treatments on and off for over five years. I then took a two year break from Botox just because. A friend offered to pay for me to get a Botox treatment for forehead and around the "Crows feet" area. I have experience quicker than usual results in only three days all the wrinkles on forehead disappeared. My right eye was opened, but the left side has ached since day three after I received the injections.

There are also large (very visible), blue, bulging veins above and to the left of my eyebrow, and down my temple. The throbbing seems to be spreading to my eye, affecting my vision. I am even experiencing some weird ghost pains in my ear when I put my Bluetooth in it and stronger than usual headaches on that side. Shoud I be concerned? 

Doctor Answers (8)

This is not normal

+2

What you are describing is certainly not within the normal range of symptoms some patients have after Botox injections.  I wouls suggest you see your doctor today and be evaluated.  Hopefully these will resolve spontaneously but you should be evaluated. 


Seattle Plastic Surgeon
5.0 out of 5 stars 48 reviews

Decreased vision after Botox,

+1

This is extremely concerning and you should clearly have this evaluated on an urgent or even emergent basis.

If you can not get an appointment with your physician ASAP, you should consider going to the ER to have an examination and possible diagnostic studies.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

See Physician Pronto

+1

I too have never seen nor heard of this complication from Botox. I agree with the other physicians who have replied that this is probably coincidental.

I would see your internist or family physician. You may need a referral to a neuro-ophthalmalogist. You would be advised todo this immediately.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

You might also like...

Symptoms probably not related to Botox.

+1

Hi.  These symptoms may be serious and you should see a neurologist right away.  We have done hundreds of Botox injections in Manhattan, and I have not seen anything like this picture.  Your symptoms may have nothing to do with the Botox injections.

George J. Beraka, MD (retired)
Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

Blue bulging veins after Botox

+1

I agree that this is not a normal scenario.  I would go to your physician to be evaluated as soon as possible.  The visual problem you are experiencing is particularly concerning to me.

 

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

Blue bulging veins after Botox.

+1

Blue bulging veins after Botox, along with vision changes are not problems typically seen after a BOTOX injection.
 

You should see your doctor today for evaluation and management of this unusual scenario.

Good luck, and best regards.

Eric M. Joseph, MD
West Orange Facial Plastic Surgeon
5.0 out of 5 stars 276 reviews

Go back and see your doctor

+1

This is highly unusual and you should go see your doctor immediately. There really is no explanation that the Botox is causing these symptoms except the timing of the injection three days prior. Since the symptoms are unilateral (only on one side) it also makes it less likely. However, you need to have an evaluation of these symptoms regardless. Good luck.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

Botox; Headaches and Blue Bulging Veins After Injections

+1

Hi K8,

I am concerned hearing your signs after your Botox injections. I would advise you to contact and see your injecting physician ASAP for evaluation.

Although an occasional patient may complain of a minor headache after Botox, I have never seen or heard of such a reaction to Botox injections. Let us know what your physician thinks.

Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.